Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Fort Worth, TX

January 28, 2010Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 28, 2010, 7:59 PM CST for Coryell County, Lampasas County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 28, 2010, 7:59 PM CST (01:59 UTC)
Expired
Jan 28, 2010, 11:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Coryell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 99 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 8:55 PM CSTFLASH FLOOD2 Ssw Lapmpasas, TXROAD BARRICADES GOING UP FOR SULPHUR CREEK SOUTH OF TOWN...CREEK RISING.
Jan 28, 8:55 PM CSTFLASH FLOODGatesville, TXSEVERAL COUNTY ROADS AND STREETS HAVE WATER OVER THEM AND ARE BARRICADED. INCLUDING COUNTY ROADS 101, 102, 106, 107, 119, 136, 174, 315, 322, 344, ARROWHEAD DR, LUTHERAN CHURCH RD, AND CACTUS DR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WGUS54 KFWD 290159
FFWFWD
TXC099-281-290500-
/O.NEW.KFWD.FF.W.0002.100129T0159Z-100129T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CST THU JAN 28 2010

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CST

* AT 758 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
  WEST OF GATESVILLE TO 6 MILES SOUTHWEST OF LAMPASAS...MOVING EAST
  AT 30 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS          
  ALREADY   FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH   
  1100 PM CST. REPORTS FROM COUNTY OFFICIALS INDICATE A NUMBER OF    
  LOW WATER CROSSINGS AND OTHER ROADS ARE COVERED WITH WATER AND     
  MORE RAIN IS ON THE WAY.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...FORT GATES...COPPERAS COVE AND MOTHER NEFF STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3143 9825 3171 9770 3171 9768 3133 9742
      3108 9791 3103 9793 3103 9844 3107 9849
      3110 9847 3110 9852 3112 9855 3117 9853
      3119 9857 3122 9858

$$
2 follow-up statements
453 
WGUS74 KFWD 290302
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CST THU JAN 28 2010

TXC099-281-290500-
/O.CON.KFWD.FF.W.0002.000000T0000Z-100129T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CORYELL TX-LAMPASAS TX-
902 PM CST THU JAN 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
LAMPASAS AND CORYELL COUNTIES...

AT 859 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES
  SOUTHWEST OF FORT GATES TO 3 MILES SOUTH OF LAMPASAS TO 29 MILES
  SOUTHWEST OF LAMPASAS...MOVING NORTHEAST AT 15 MPH. RADAR INDICATES
  THAT 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN. ANOTHER 1 TO 2
  INCHES WILL BE POSSIBLE THROUGH 1100 PM CST.

ROADS CROSSING SULPHUR CREEK ARE BARRICADED SOUTH OF LAMPASAS CITY. 
IN CORYELL COUNTY MANY ROADS ARE CLOSED INCLUDING COUNTY ROADS 101 
102 106 107 119 136 174 315 322 AND 344...ARROWHEAD DR...LUTHERAN 
CHURCH RD...AND CACTUS DR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3143 9825 3171 9770 3171 9768 3133 9742
      3108 9791 3103 9793 3103 9844 3107 9849
      3110 9847 3110 9852 3112 9855 3117 9853
      3119 9857 3122 9858

$$
887 
WGUS74 KFWD 290352
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CST THU JAN 28 2010

TXC099-281-290500-
/O.CON.KFWD.FF.W.0002.000000T0000Z-100129T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CORYELL TX-LAMPASAS TX-
952 PM CST THU JAN 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
LAMPASAS AND CORYELL COUNTIES...

AT 952 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN 3 MILES WEST OF LAMPASAS...MOVING
  EAST AT 15 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS     
  ALREADY FALLEN. ANOTHER ONE HALF TO ONE INCH WILL BE POSSIBLE      
  THROUGH 1100 PM CST. ADDITIONAL LIGHT TO MODERATE RAIN WAS FALLING 
  ACROSS THE WARNED AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3143 9825 3171 9770 3171 9768 3133 9742
      3108 9791 3103 9793 3103 9844 3107 9849
      3110 9847 3110 9852 3112 9855 3117 9853
      3119 9857 3122 9858

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 7:17 PM CST, 42 minutes earlier.

Area forecast discussion, Jan 28, 7:17 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CST THU JAN 28 2010

.UPDATE...
PER COORDINATION WITH SPC AND TRENDS OF STORMS BEING UNDERCUT BY
COOLER...MORE STABLE AIR FROM BOTH OLD OUTFLOW AND COLDER AIR
LEAKING IN FROM THE NORTH...THE FEELING IS THAT THOUGH SOME
ELEVATED BOWING MAY OCCUR NEAR WACO...THAT WINDS WOULD NOT BE ABLE
TO MIX TO THE SURFACE. WINDS ONLY GUSTED BETWEEN 20 AND 30 MPH AT
GATESVILLE WITH NO HAIL REPORTED. HOWEVER...THIS AREA REMAINS
UNDER A FLASH FLOOD WATCH THROUGH 6 PM AS SOILS ARE NOW SATURATED
AND LINEAR FORCING MAY RESULT IN REDEVELOPMENT AND TRAINING OF
SOME HEAVIER RAINFALL OVERNIGHT. WE'LL CONTINUE TO MONITOR...AS IT
APPEARS THAT NW PARTS OF THE FLASH FLOOD WATCH MAY BE ABLE TO BE
REMOVED BY LATE EVENING...AS LINEAR FORCING AND BOUNDARY APPEAR TO
BE MORE OVER THE SRN PORTION OF THE WATCH.

NO CHANGES TO THE WINTER WX ADVISORY AREA AT THIS TIME...AS WE
AWAIT NEW 00Z MODELS TO ARRIVE AND WATCH PROGRESSION OF ARCTIC
FRONT AND FREEZING LINE OVERNIGHT.

05/

&&

.AVIATION...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO AFFECT NORTH TEXAS
BUT THE THREAT FOR THUNDER IS DECREASING AS THE EVENING
PROGRESSES. HOWEVER...THERE IS STILL A THREAT FOR THUNDER AT KACT
THROUGH THE EVENING HOURS AS ANOTHER LINE OF STORMS CURRENTLY IN
HAMILTON AND MILLS COUNTY WILL LIKELY AFFECT THE AIRPORT LATER THIS
EVENING. LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE FOR MOST OF
THE NIGHT AS THE UPPER LEVEL TROUGH REMAINS WEST OF THE REGION
PROVIDING SUFFICIENT SUPPORT FOR CONTINUED RAIN/SHOWER
DEVELOPMENT. THE CEILINGS AT KACT WILL REMAIN IN IFR CATEGORY
THROUGH THE NIGHT...BUT THE CEILINGS THIS HOUR HAVE IMPROVED TO
HIGH END MVFR IN THE METROPLEX. HOWEVER...EXPECT A LOWERING BACK
INTO IFR BY 01-02Z AS THE NEXT ROUND OF RAIN MOVES IN. IT IS
POSSIBLE THAT CEILINGS MAY BOUNCE AROUND TONIGHT AND WILL HAVE TO
AMEND TAFS AS NEEDED FOR PROLONGED CHANGES. THE RAIN IS EXPECTED
TO FINALLY TAPER OFF BETWEEN MIDDAY AND EARLY AFTERNOON FRIDAY BUT
CEILINGS WILL BE SLOW TO INCREASE OUT OF MVFR BEHIND THE RAIN. IN
THE METROPLEX...FREEZING DRIZZLE/LIGHT RAIN/SLEET IS STILL A
POSSIBILITY IN THE LATE MORNING AND EARLY AFTERNOON HOURS ON
FRIDAY...BUT WITH TEMPERATURES FORECAST TO REMAIN RIGHT AROUND
FREEZING...WILL KEEP THE MENTION OUT OF THE TAF FOR NOW UNTIL A
BETTER TREND ON TEMPERATURES CAN BE REACHED. NORTH TO NORTHEAST
WINDS WILL PREVAIL THROUGH THE PERIOD.

82/JLD

&&

.PREV UPDATE...
.UPDATE...
PER RADAR AND EXPECTED CONVECTIVE TRENDS...HAVE TRIMMED OFF/CANCELED
THOSE PARTS OF THE SEVERE WATCH 13 THAT ARE STABILIZED MOSTLY AND
APPEAR TO NOT HAVE ANY SEVERE THREAT ANYMORE. WILL LINGER THE SRN
AND FAR ERN PARTS OF THE WATCH WITH LOCALIZED DAMAGING WIND THREAT
SILL POSSIBLE ALONG WITH THE LOCALIZED...VERY HEAVY RAINFALL. HAVE
HAD SOME MINOR FLOODING. OTHERWISE...WILL LEAVE FLASH FLOOD WATCH
'AS IS' UNTIL NEXT CONVECTIVE CLUSTER JUST WEST OF THE COLORADO
RIVER VALLEY MOVES THROUGH...THEN WILL RE-EVALUATE BY MID EVENING
ON KEEPING THE FLASH FLOOD WATCH AROUND.

MEANWHILE...ARCTIC FRONT CONTINUES TO SEEP SWD ALONG A COMANCHE...
FORT WORTH...MCKINNEY...PARIS LINE AND WILL CONTINUE TO MONITOR
ANY EVOLUTION OVER TO WINTER PRECIPITATION ACROSS FAR N/NW COUNTIES
BY MIDNIGHT/AFTER.

05/

&&

.PREV DISCUSSION... /ISSUED 232 PM CST THU JAN 28 2010/

...WINTER WEATHER ADVISORY CONTINUES FOR THE NORTHWEST.
...FLOOD FLOOD WATCH ISSUED FOR THE SOUTHWEST.

IR SAT LOOPS SHOWS THE UPPER LEVEL CIRCULATION BETWEEN TUCSON AND
STAFFORD IN SOUTHEAST ARIZONA. WE/VE EXPERIENCED SOME SEVERE BOW
ECHOES OVER THE WESTERN CWA DUE TO A STRONG SPEED MAX PUSHING OUT
OF THE BASE OF THE UPPER LOW. WE MAY SEE MORE SEVERE STORMS
THROUGH MID-EVENING AND SOME ISOLATED FLOODING DOWN SOUTHWEST
BEFORE THE UPPER DYNAMICS WEAKEN AND MOVE FURTHER AWAY FROM THE
AREA. WE/VE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHWEST 1/4 CWA
FROM LATE THIS AFTERNOON THROUGH TONIGHT DUE TO STRONG WARM
CONVEYOR FEED...ECHO TRAINING AND PWATS RUNNING 200+ PERCENT
ABOVE NORMAL.

WE HAVE NOT MODIFIED THE WSW (WINTER STORM ADVISORY) THIS AFTERNOON
AS MODEL SOUNDINGS AND PRECIP TYPES CONTINUE TO INDICATE LITTLE
POTENTIAL FOR SIGNIFICANT AMOUNTS OF ICE OR SNOW...ONLY HEAVY
RAINFALL WHILE THE ATMOSPHERE IS ABOVE FREEZING. ONCE THE
NORTHWEST COUNTIES COOL TO FREEZING OR BELOW LATE TONIGHT...THE
PRECIPITATION PROCESS WILL ALSO BEGIN TO SLOW WITH ONLY LIGHT ICE
ACCUMULATIONS (1/10 MAYBE UP TO 2/10S) EXPECTED. THE WINTRY MIX
(FREEZING RAIN...SLEET AND MAYBE LIGHT SNOW GRAINS) WILL SLIDE
DOWN THE RED RIVER VALLEY FRIDAY AND LINGER FROM GAINESVILLE TO
PARIS AND SULPHUR SPRINGS FRIDAY AFTERNOON. STILL DO NOT EXPECT
ANY MORE THAN 1/10 OF ICE OR SNOW IN THIS AREA.

FRIDAY NIGHT THROUGH SUNDAY NIGHT WILL BE DRY WITH TEMPERATURES
RUNNING UP TO 15 DEGREES BELOW NORMAL. NEAR NORMAL TEMPERATURES
RETURN MONDAY THROUGH THURSDAY. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS DOWN SOUTH ON MONDAY...BUT A BETTER CHANCE FOR RAIN RETURNS
EARLY WEDNESDAY THROUGH THURSDAY AS ANOTHER SOUTHERN STREAM
MID/UPPER TROUGH MOVES THROUGH THE SOUTHERN ROCKIES.

TRAVELERS HEADED NORTHWEST THROUGH NORTHEAST OF THE REGION WILL
FIND ROADS IMPASSABLE FROM WEST TEXAS AND THE TEXAS PANHANDLE
EASTWARD ACROSS OKLAHOMA...NORTHERN ARKANSAS AND OVER MOST OF
TENNESSEE THROUGH THE WEEKEND. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  36  36  25  39  24 / 100  70   5   5   5
WACO, TX              42  42  27  44  29 / 100  70   5   5   5
PARIS, TX             39  39  24  36  22 / 100  80   5   5   5
DENTON, TX            35  35  23  39  23 / 100  70   5   5   5
MCKINNEY, TX          36  36  24  38  21 / 100  70   5   5   5
DALLAS, TX            37  37  26  38  25 / 100  70   5   5   5
TERRELL, TX           41  41  26  40  26 / 100  70   5   5   5
CORSICANA, TX         43  43  27  44  27 / 100  70   5   5   5
TEMPLE, TX            44  44  28  44  29 / 100  70   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY
FOR TXZ091-092-100>102-115-116-129.

FLASH FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR TXZ129-130-132-
141>145-156>159.

&&

82/05
Hazardous weather outlook, Jan 28, 7:31 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CST THU JAN 28 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
731 PM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

WIDESPREAD RAIN WITH AMOUNTS AVERAGING 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED THROUGH TONIGHT ACROSS AREAS SOUTH OF
INTERSTATE 20...ESPECIALLY SOUTH OF A GOLDTHWAITE...WACO...ATHENS
LINE...WHERE THUNDERSTORM ACTIVITY WILL BE MOST LIKELY TO CAUSE SOME
LOCALIZED FLASH FLOODING. RIVER FLOODING WILL BE POSSIBLE ACROSS THE
MAJORITY OF NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
SOUTHWEST PARTS OF NORTH TEXAS THROUGH 6 AM.

FREEZING RAIN IS EXPECTED BEHIND A STRONG COLD FRONT ACROSS THE
NORTHWESTERN PARTS OF NORTH TEXAS...AFTER MIDNIGHT AND TOWARD
DAYBREAK FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN
ISSUED FOR AREAS ALONG AND NORTHWEST OF A CISCO TO GAINESVILLE
LINE FOR POTENTIAL ICE ACCUMULATIONS IN EXCESS OF OF A TENTH OF
AN INCH...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND
OVERPASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE WINTER WEATHER ADVISORY FOR FREEZING RAIN AND FREEZING DRIZZLE
WILL REMAIN IN EFFECT THROUGH MIDDAY FRIDAY. SOME VERY LIGHT
ACCUMULATIONS OF ICE ON ESPECIALLY ELEVATED SURFACES ARE POSSIBLE
MAINLY TO THE NORTH OF I-20 FRIDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR ANY FLASH FLOODING
OR FREEZING RAIN OR DRIZZLE REPORTS TONIGHT THROUGH FRIDAY MORNING.

05/

In the hours before

Special weather statement, Jan 28, 3:08 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CST THU JAN 28 2010

TXZ118-282130-
TARRANT TX-
308 PM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  TARRANT COUNTY

AT 307 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
AZLE TO 8 MILES SOUTH OF BENBROOK...MOVING EAST AT 35 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS AS THEY MOVE INTO WESTERN TARRANT COUNTY.

THESE STORMS WILL AFFECT BENBROOK AND LAKE WORTH BETWEEN 315 PM AND
330 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3298 9710 3257 9705 3255 9733 3256 9754
      3299 9754 3300 9753
TIME...MOT...LOC 2107Z 273DEG 32KT 3292 9759 3256 9750
Local storm report, Jan 28, 3:24 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CST THU JAN 28 2010

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     1 NW CLEBURNE           32.36N  97.41W
01/28/2010  M62 MPH          JOHNSON            TX   TRAINED SPOTTER

            INTERSECTION OF HWY 174 AND HWY 67
Special weather statement, Jan 28, 3:48 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CST THU JAN 28 2010

TXZ134-145-282215-
ELLIS TX-HILL TX-
348 PM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  ELLIS COUNTY
  NORTHERN HILL COUNTY

AT 348 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
MANSFIELD TO 6 MILES NORTHWEST OF HILLSBORO...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CARL'S CORNER...FERRIS...
ITALY...ITASCA...MAYPEARL...MIDLOTHIAN...OAK LEAF...OVILLA...
PALMER...RED OAK AND WAXAHACHIE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3233 9663 3209 9688 3209 9690 3208 9689
      3198 9729 3228 9710 3228 9708 3255 9708
      3255 9662
TIME...MOT...LOC 2148Z 269DEG 29KT 3253 9709 3208 9716
Special weather statement, Jan 28, 4:16 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CST THU JAN 28 2010

TXZ134-282245-
ELLIS TX-
416 PM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  ELLIS COUNTY

AT 415 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDLOTHIAN TO NEAR
MAYPEARL...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...ENNIS...
ITALY...MAYPEARL...MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK
AND WAXAHACHIE.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3225 9657 3224 9660 3223 9660 3212 9698
      3229 9708 3255 9706 3253 9657 3225 9656
TIME...MOT...LOC 2215Z 263DEG 23KT 3247 9696 3214 9697

92
Special weather statement, Jan 28, 5:08 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CST THU JAN 28 2010

TXZ146-282345-
NAVARRO TX-
508 PM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NAVARRO COUNTY

AT 508 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
ENNIS TO 17 MILES NORTHWEST OF MEXIA...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON AND NAVARRO.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3181 9649 3182 9672 3188 9677 3200 9683
      3211 9684 3233 9640 3192 9625
TIME...MOT...LOC 2308Z 255DEG 20KT 3221 9665 3181 9671

92
Special weather statement, Jan 28, 5:47 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CST THU JAN 28 2010

TXZ142-143-156-290015-
HAMILTON TX-MILLS TX-LAMPASAS TX-
547 PM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN HAMILTON COUNTY
  NORTHERN LAMPASAS COUNTY
  SOUTHEASTERN MILLS COUNTY

AT 547 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
HAMILTON TO 16 MILES EAST OF SAN SABA...MOVING EAST AT 35 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

LAT...LON 3174 9836 3166 9781 3149 9816 3148 9815
      3147 9817 3129 9806 3128 9853
TIME...MOT...LOC 2347Z 272DEG 31KT 3166 9828 3128 9845

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 7:03 PM CSTAreal Flood AdvisoryFWDCoryell, Hamilton, Lampasas, Mills117 min
Jan 28, 7:10 PM CSTRiver Flood WarningFWDHunt, Rockwall48 hr
Jan 28, 7:27 PM CSTRiver Flood WarningFWDCollin35 hr
Jan 28, 7:27 PM CSTRiver Flood WarningFWDNavarro3 days
Jan 28, 8:06 PM CSTAreal Flood AdvisoryFWDFalls, Limestone, McLennan3 hr
Jan 28, 9:35 PM CSTFlash Flood WarningFWDBell5 hr
Jan 28, 9:49 PM CSTRiver Flood WarningFWDDallas56 hr
Jan 28, 9:49 PM CSTRiver Flood WarningFWDHenderson, Navarro27 days
Jan 28, 10:00 PM CSTRiver Flood WarningFWDDallas4 hr
Jan 28, 10:35 PM CSTAreal Flood AdvisoryFWDCollin, Dallas, Delta, Ellis, Hopkins, Hunt and 4 more3 hr
Jan 28, 10:59 PM CSTAreal Flood WarningFWDCoryell, Lampasas10 hr
Jan 28, 11:04 PM CSTAreal Flood AdvisoryFWDFalls, Limestone3 hr
Jan 28, 11:10 PM CSTRiver Flood WarningFWDCoryell22 hr
Jan 28, 11:10 PM CSTRiver Flood WarningFWDMcLennan13 hr
Jan 28, 11:10 PM CSTRiver Flood WarningFWDCoryell69 hr
Jan 29, 12:17 AM CSTRiver Flood WarningFWDHunt43 hr
Jan 29, 1:36 AM CSTAreal Flood AdvisoryFWDHunt, Kaufman, Rains, Rockwall, Van Zandt3 hr
Jan 29, 2:19 AM CSTRiver Flood WarningFWDLampasas19 hr
Jan 29, 3:02 AM CSTRiver Flood WarningFWDDenton19 hr
Jan 29, 3:33 AM CSTRiver Flood WarningFWDBosque18 hr
Jan 29, 5:08 AM CSTRiver Flood WarningFWDLimestone49 hr
Jan 29, 7:48 AM CSTAreal Flood AdvisoryFWDBosque, Ellis, Hill, Johnson, Limestone, McLennan and 1 more3 hr
Jan 29, 8:12 AM CSTRiver Flood WarningFWDEllis, Kaufman59 hr
Jan 29, 8:46 AM CSTRiver Flood WarningFWDHamilton13 hr
Jan 29, 8:46 AM CSTRiver Flood WarningFWDBosque, McLennan13 hr
Jan 29, 8:58 AM CSTAreal Flood WarningFWDCoryell7 hr
Jan 29, 9:18 AM CSTRiver Flood WarningFWDDelta, Hopkins9 hr
Jan 29, 9:52 AM CSTRiver Flood WarningFWDBell11 hr
Jan 29, 11:43 AM CSTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 2 more3 hr
Jan 29, 4:41 PM CSTRiver Flood WarningFWDLeon, Robertson4 days

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.